Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 68, NWS Shreveport, LA

April 4, 2012Anderson County, Cherokee County, Houston County, Texas

NWS Shreveport, LA issued this river flood warning at Apr 4, 2012, 9:13 AM CDT for Anderson County, Cherokee County, Houston County, Texas. It took effect at Apr 4, 2012, 1:00 PM CDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Apr 4, 2012, 9:13 AM CDT (14:13 UTC)
In effect from
Apr 4, 2012, 1:00 PM CDT
Expired
Apr 6, 2012, 1:00 AM CDT
In force
36 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Anderson County, TX, Cherokee County, TX, Houston County, TX

The radar

The Shreveport radar (KSHV), 163 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Neches (NCST2). The gauge peaked at 11.98 ft at Apr 3, 2012, 9:00 AM CDT.

actionminormoderate1214161804/0404/0504/0604/07
Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08032000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WGUS44 KSHV 041413
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
913 AM CDT WED APR 4 2012

TXC001-073-225-051413-
/O.NEW.KSHV.FL.W.0068.120404T1800Z-120406T0600Z/
/NCST2.1.ER.120404T1800Z.120405T0000Z.120405T1200Z.NO/
913 AM CDT WED APR 4 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NECHES RIVER NEAR NECHES TEXAS.
* FROM THIS AFTERNOON TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 830 AM WEDNESDAY THE STAGE WAS 11.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE THIS WEDNESDAY AFTERNOON AND
  CONTINUE TO RISE TO NEAR 12.1 FEET EARLY THURSDAY MORNING.  THE RIVER
  WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 12.0 FEET...EXPECT MINOR LOWLAND FLOODING OF THE HEAVILY
  WOODED FLOODPLAIN.  RANCHERS THAT MAY HAVE CATTLE AND EQUIPMENT IN 
  THE RIVER BOTTOMS SHOULD MOVE THEM TO HIGHER GROUND.

&&

LAT...LON 3205 9551 3167 9524 3166 9537 3180 9544 3188 9548

$$
1 follow-up statement
098 
WGUS84 KSHV 051417
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
916 AM CDT THU APR 5 2012

TXC001-073-225-051446-
/O.CAN.KSHV.FL.W.0068.000000T0000Z-120406T0600Z/
/NCST2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
916 AM CDT THU APR 5 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE NECHES RIVER NEAR NECHES TEXAS.
* AT 830 AM THURSDAY THE STAGE WAS 11.9 FEET. 
* FLOOD STAGE IS 12 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 11.9 FEET
  DURING THIS THURSDAY MORNING.  THE RIVER WILL RECEDE TO 11.5 FEET
  BY THIS WEEKEND.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 4, 5:32 AM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 4, 5:32 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
532 AM CDT WED APR 4 2012

.DISCUSSION...

THIS MORNING REMNANTS OF A SQUALL LINE AND OUT FLOW BOUNDARIES
WITH HELP OF A SHORT WAVE ACROSS EAST TEXAS AND CENTRAL AND
SOUTHEAST LOUISIANA CONTINUED TO SEND SHOWERS AND THUNDERSTORMS
ACROSS PARTS OF THE FOUR STATE REGION TO THE EAST AND
SOUTHEAST OF A FARMERVILLE TO JONESBORO AND COUSHATTA LOUISIANA
AND HEMPHILL TEXAS LINE. THIS ACTIVITY SHOULD END DURING THE
MORNING AS THE UPPER FEATURE SWINGS TO THE EAST. HOWEVER ANOTHER
WAVE AROUND THE UPPER LOW...THAT HAS ONLY MOVED INTO THE
PAN HANDLES OF TEXAS AND OKLAHOMA...WILL SWEEP FROM EASTERN OKLAHOMA
AND INTO NORTH CENTRAL TEXAS...WILL SEND A COLD FRONT THAT ALSO
EXTENDED FROM SOUTHEAST OKLAHOMA INTO NORTH CENTRAL TEXAS AND INTO
EXTREME SOUTH TEXAS EAST INTO THE FORECAST AREA. THIS MAY PRODUCE
ADDITIONAL SHOWERS AND THUNDERSTORMS LATER IN THE DAY. WITH THE HIGHER
CHANCES OVER SOUTH CENTRAL ARKANSAS INTO NORTH CENTRAL LOUISIANA
AND INTO LOWER TOLEDO BEND COUNTRY OF NORTHWEST LOUISIANA AND DEEP
EAST TEXAS. MODELS SIMILAR IN TAKING THE UPPER LEVEL LOW EAST
SOUTHEAST ACROSS OKLAHOMA DURING THE DAY REACHING NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT AND THEN ARKANSAS DURING
THE DAY THURSDAY. HAVE CONTINUED RAIN CHANCES OVER THE FOUR STATE
REGION WITH EXPECTED SPOKES OF ENERGY ROTATING AROUND THE UPPER SYSTEM
AND COMBINING WITH AVAILABLE MOISTURE AROUND THE OUTER PERIPHERY
OF THE COUNTY WARNING AREA. BY EARLY THURSDAY EVENING THE UPPER
LOW WILL BE MOVING TO THE SOUTHEAST AROUND THE SOUTHERN BASE OF AN
ANCHORING LOW/TROUGH OVER THE EASTERN STATES OF A BLOCKING PATTERN.
UPPER RIDGE OF HIGH PRESSURE FROM MEXICO NORTH THROUGH THE CENTRAL
SECTIONS OF THE COUNTRY ALONG WITH SURFACE HIGH PRESSURE BUILDING
SOUTH FROM THE GREAT LAKES AND UPPER MID WEST INTO THE CENTRAL GULF
COAST WILL PROVIDE DRY WEATHER INTO THE WEEKEND. TEMPERATURES WILL BE
MILD AS COOLER AND DRIER AIR BACK DOORS INTO THE FORECAST AREA.
NORTHERN STREAM SHORT WAVES MOVING INTO THE UPPER RIDGE BY THE
MIDDLE OF THE WEEKEND WILL PUSH A COLD FRONT SOUTH NEAR THE
AREA...WHERE IT LOOKS TO BECOME NEARLY STATIONARY GENERALLY ALONG
AND NORTH OF THE INTERSTATE 20 CORRIDOR THROUGH THE START OF NEXT WEEK.
WILL CARRY THE HIGHER RAIN CHANCES ALONG AND TO THE NORTH OF THIS
BOUNDARY. TEMPERATURES WILL CONTINUE ON THE MILD SIDE WITH THIS
SCENARIO. /06/

&&

.AVIATION...

DRIER AIR BEGINNING TO PILE UP WEST OF CWA...ACROSS CENTRAL TX...AS
UPPER LOW WINDS UP JUST NORTH OF OK PANHANDLE. STRONGER STORMS CONTINUE
TO PERSIST OVER EAST TX LAKES AND TOLEDO BEND AREA...INCLUDING THE
KLFK TERMINAL. WEAKER CONVECTION WILL RESIDE AT KMLU...KELD...AND
FOR AT LEAST A BRIEF PERIOD...AT KSHV TERMINAL. SOME PATCHY FOG MAY
OCCUR WHERE RAIN HAS ENDED AT KTYR AND KGGG. DENSE FOG PAST FEW
HOURS ACROSS DALLAS METROPLEX AND PORTIONS OF I-35 CORRIDOR MAY BE
HAIL ON GROUND INDUCED AND NOT ADVECT EASTWARD...BUT WILL MONITOR
THESE TRENDS. CLEARING SKIES WILL BEGIN TO WRAP INTO EAST TX DURG
MORNING...AND REMAINING PORTIONS OF CWA BY AROUND 18Z WED. WESTERLY
WINDS AROUND 10 KTS DURG AFTN RAPIDLY DIMINISH BY 0Z THUR...WITH
CONDITIONS POSSIBLY RIPE FOR FOG DEVELOPMENT WED NIGHT./VII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  81  56  80  56  77 /  30  20  10   0   0
MLU  83  56  80  55  76 /  50  30  30   0   0
DEQ  77  51  76  51  75 /  20  20  30   0   0
TXK  78  54  77  54  75 /  20  20  20   0   0
ELD  80  54  78  52  75 /  30  20  30   0   0
TYR  80  55  78  57  78 /  10  20  10   0   0
GGG  80  56  78  53  78 /  10  20  10   0   0
LFK  83  57  82  56  81 /  30  20  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/05
Hazardous weather outlook, Apr 4, 7:20 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 AM CDT WED APR 4 2012

ARZ072-073-LAZ003>006-010>014-017>022-041800-
COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-
720 AM CDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...AND NORTH CENTRAL AND NORTHWEST
LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A MIDDLE LEVEL AND UPPER LEVEL SPEED MAX OF GREATER THAN 65 MPH
WILL MOVE THROUGH THE BASE OF AN UPPER LOW PRESSURE SYSTEM...THAT
WILL BE SPINNING OVER OKLAHOMA TODAY AND INTO THE EVENING. THE LIFT
WITH THESE JET FEATURES AND A MODERATELY UNSTABLE AIR MASS IN PLACE WITH
DEW POINTS IN THE 60/S AND WARMING TEMPERATURES IN THE 80/S WILL
RESULT IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. STRONG TO
SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND HIGH AND
DAMAGING WINDS WILL BE THE MAIN THREATS BUT WITH PRECIPITABLE
WATER VALUES NEAR ONE TO ONE AND ONE HALF INCHES BRIEF HEAVY RAINFALL
WILL BE POSSIBLE. THE HEAVY RAINS OVER A REGION THAT HAS HAD RECENT
HEAVY RAINS CAN PRODUCE FLASH FLOODING QUICKLY. WIND SHEAR WILL
BE INCREASING OVER THE REGION DURING THE AFTERNOON AND EVENING
AND MAY ALLOW FOR ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO
OPERATORS...AND STORM SPOTTER NETWORKS MAY BE REQUIRED TODAY AND
TONIGHT.

ARZ050-051-059>061-070-071-LAZ001-002-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165>167-041800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
CADDO-BOSSIER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
720 AM CDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST
AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO
OPERATORS...AND STORM SPOTTER NETWORKS WILL NOT BE REQUIRED TODAY
AND TONIGHT.

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:16 PM CDTSevere Thunderstorm WarningSHVCherokee, Marion, Rusk, Smith59 min
Apr 3, 7:33 PM CDTSevere Thunderstorm WarningSHVMarion57 min
Apr 3, 7:47 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Marion, Panola, Rusk, Smith and 1 more58 min
Apr 3, 8:19 PM CDTSevere Thunderstorm WarningSHVCherokee, Rusk, Smith56 min
Apr 3, 9:17 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk58 min
Apr 3, 10:28 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby62 min
Apr 3, 11:10 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches65 min
Apr 3, 11:34 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby86 min
Apr 4, 1:07 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches38 min
Apr 4, 3:23 AM CDTSevere Thunderstorm WarningSHVAngelina, Sabine, San Augustine67 min
Apr 4, 8:30 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus60 hr
Apr 4, 9:04 AM CDTRiver Flood WarningSHVBowie, Cass, Morris7 days
Apr 4, 9:05 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus59 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.